Alert archive / Maine / High Surf Advisories in 2021
High Surf Advisory 3, NWS Gray, ME
NWS Gray, ME issued this high surf advisory at Jul 8, 2021, 2:35 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jul 9, 2021, 5:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 2:35 PM EDT (18:35 UTC)
- In effect from
- Jul 9, 2021, 5:00 PM EDT
- Expired
- Jul 10, 2021, 11:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WHUS41 KGYX 081835 CFWGYX Coastal Hazard Message National Weather Service Gray ME 235 PM EDT Thu Jul 8 2021 MEZ023>028-NHZ014-090245- /O.NEW.KGYX.SU.Y.0003.210709T2100Z-210710T1500Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 235 PM EDT Thu Jul 8 2021 ...HIGH SURF ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 11 AM EDT SATURDAY... * WHAT...Large breaking waves of 5 to 8 feet. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 5 PM Friday to 11 AM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can present a danger to people on rocks above the water. Stay away from rock outcrops along the shoreline exposed to ocean waves...as waves can easily sweep people into the cold ocean water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ ARNOTT
6 follow-up statements
293 WHUS41 KGYX 090011 CFWGYX Coastal Hazard Message National Weather Service Gray ME 811 PM EDT Thu Jul 8 2021 MEZ023>028-NHZ014-091000- /O.CON.KGYX.SU.Y.0003.210709T2100Z-210710T1500Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 811 PM EDT Thu Jul 8 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 11 AM EDT SATURDAY... * WHAT...Large breaking waves of 5 to 8 feet. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 5 PM Friday to 11 AM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large waves can present a danger to people on rocks above the water. Stay away from rock outcrops along the shoreline exposed to ocean waves...as waves can easily sweep people into the cold ocean water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ JC
889 WHUS41 KGYX 090823 CFWGYX Coastal Hazard Message National Weather Service Gray ME 423 AM EDT Fri Jul 9 2021 MEZ023>028-NHZ014-091630- /O.CON.KGYX.SU.Y.0003.210709T2100Z-210710T1500Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 423 AM EDT Fri Jul 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT SATURDAY... * WHAT...Large breaking waves of 5 to 8 feet. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...From 5 PM this afternoon to 11 AM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
148 WHUS41 KGYX 091501 CFWGYX Coastal Hazard Message National Weather Service Gray ME 1101 AM EDT Fri Jul 9 2021 MEZ023>028-NHZ014-092315- /O.CON.KGYX.SU.Y.0003.210709T2100Z-210710T1500Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 1101 AM EDT Fri Jul 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM EDT SATURDAY... * WHAT...Large breaking waves of 5 to 8. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...From 5 PM this afternoon to 11 AM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
791 WHUS41 KGYX 091906 CFWGYX Coastal Hazard Message National Weather Service Gray ME 306 PM EDT Fri Jul 9 2021 MEZ023>028-NHZ014-100900- /O.CON.KGYX.SU.Y.0003.210709T2100Z-210710T1500Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 306 PM EDT Fri Jul 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Large breaking waves of 5 to 8 feet. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
498 WHUS41 KGYX 092337 CFWGYX Coastal Hazard Message National Weather Service Gray ME 737 PM EDT Fri Jul 9 2021 MEZ023>028-NHZ014-100745- /O.CON.KGYX.SU.Y.0003.000000T0000Z-210710T1500Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 737 PM EDT Fri Jul 9 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Large breaking waves as high as 4 to 8 feet. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
394 WHUS41 KGYX 100735 CFWGYX Coastal Hazard Message National Weather Service Gray ME 335 AM EDT Sat Jul 10 2021 MEZ023>028-NHZ014-101500- /O.CON.KGYX.SU.Y.0003.000000T0000Z-210710T1500Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 335 AM EDT Sat Jul 10 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Large breaking waves of 5 to 7 feet. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this high surf advisory went out at Jul 8, 12:14 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 8, 12:14 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1214 PM EDT Thu Jul 8 2021
.SYNOPSIS...
A well advertised period of humid and rainy weather starts today
and lasts through tomorrow as a tropical airmass and eventually
the remnants of Tropical Storm Elsa pass through New England.
Moderate to locally heavy rainfall is expected, particularly
over the higher terrain today and tonight... then expanding
toward the coast and into interior Maine on Friday with Elsa.
Elsa's circulation tracks through the Gulf of Maine on Friday
before exiting to Nova Scotia by early Saturday. A drying trend
is expected over the weekend as weak high pressure builds over
the Northeast.
&&
.NEAR TERM /THROUGH TONIGHT/...
1215 PM Update... Water Vapor imagery shows moisture being
pulled poleward by an upper trough moving through the Great
Lakes while stout surface high over Quebec has helped keep a
frontal boundary stalled over New York through southern New
England. Convection continues to develop near this boundary over
the Hudson Valley with this convection weakening as it moves
northeast into New Hampshire. Have made minor adjustments to
PoPs and temperatures to capture latest observed trends with
expectations for rain chances to increase later this afternoon
as the frontal boundary starts its northward journey.
935 AM Update... Latest radar shows some convection moving
across southern VT and western MA decaying as it moves into SW
NH and have increased PoPs here over the next couple of hours
and added a slight chance of thunder. Latest RAP analysis
indicates that the atmosphere is stable over southern NH so not
expecting much from this area of decaying convection other than
some moderate rainfall. Otherwise have performed a refresh of
temperatures and dewpoints based on latest observations with the
forecast largely on track.
720 AM Update... Performed a few tweaks to PoP and Wx
according to latest radar trends. This morning's convection is
decaying fast and more scattered activity is crossing the
Connecticut River Valley right now. This activity may produce
thunderstorms later this morning.
Previously...
We start the day with an area of decaying convection containing
embedded heavy rainfall tracking northeast through the area
through this morning. This is a sign of what's to come... a
well-advertised, anomalously moist airmass is streaming into the
area today along and ahead of a warm front pushing north in
response to an approaching short-wave trough. For today... am
expecting isolated to scattered showers under weak high pressure
early with temperatures staying in the 60s for the most part,
although the surface warm front does poke north for some 70+
readings across southern New Hampshire.
Later this afternoon and overnight... broad warm frontal ascent
will support widespread rain showers with a steady stratiform
rain expected over the mountains. Given the humidity and warm
advection... have isolated to scattered thunderstorms, which
would enhance rainfall rates further... in addition to the
enhanced rates in upsloping/ flow into the mountains. Kept
close to the collaborated QPF from the WPC... which favors the
northwest-ward trend in heaviest rainfall with this predecessor
(to Elsa) rainfall event. This gives anywhere from a half inch
of rain near the coast and into central Maine, where activity
will be more showery under weak ridging, up to 1-2 inches
(locally higher) in the upslope regions of the Whites and into
the Connecticut River Valley where mesoscale forcing is most
favorable. This round of rain exits through the Saint John River
valley Friday morning with increasing southerly winds in the
warm sector... and will blow in Elsa for Friday.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
..Tropical storm Elsa brings heavy rain to the region...
Tropical Storm Elsa is currently over South Carolina and will
continue to move northeast up the coast towards our area.
Meanwhile across northern New England, a ridge continues to
strengthen down the coastal plain of Maine. While temperatures
are nowhere near the winter values we typically associate with a
cold air dam, the physics are the same and the 'cold' dome
extends down into central mass and east across the Gulf of Maine
where the buoys show the convergence extending east of Cape
Cod.
Track guidance from NHC and ensembles have come into solid agreement
on the location with the low passing south of Block Island and up
the Cape Cod canal. Looking at the ensemble spread most of the
variability is along track due to differencing in the timing.
Friday morning the storm will be off of southern New Jersey
beginning the extra tropical transition. While the winds won't
arrive until late in the day on Friday, the tropical moisture
stream will push northwards well ahead of the system bringing
heavy rain to the area by Friday morning. PWAT values of over 2
inches will provide for very efficient rainfall production. See
more details in hydro section below.
The low center will pass through the coastal waters late Friday.
With a low level inversion most of the wind gusts will be confined
to the coastal waters, where a Gale Watch has been issued. Over
land, the greatest potential for winds to gust would be over the
midcoast where warmer air may briefly push inland as the low moves
by. Here some gusts to 35mph are possible. For the higher peaks, a
jet moves in ahead of the low meaning the strongest winds are
actually early Friday morning, and have increased winds to 60kts
gusting to 75kts for this time period.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
With the focus on short term threats have kept a multi model
blend in for the extended forecast. Tropical remnants will clear
out early Saturday with a brief break of high pressure before
the next chance for rain moves in early next week. Cyclonic flow
over the area this weekend keeps daily shower chances however
impacts look to be nil at this stage.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
Short Term...VFR prevails this morning with TEMPO MVFR
restrictions in RA/BR as an early round of decaying convection
pushes through southern and western areas. MVFR may linger at
times at LEB through mid-day, then a cascade of ceiling
restrictions starts from southwest to north this afternoon and
tonight as SHRA/isolated TSRA and eventually a steady RA
develops and crosses the area tonight. Brief improvements are
possible at times overnight, but IFR or LIFR will be the rule
with widespread areas of FG/BR/RA and some +RA along with low
ceilings. Doubtful that these severe restrictions remain
everywhere for all of Friday, given some uncertainty in the
timing of certain features with an approaching tropical system,
but am not expecting anywhere in the region to be VFR for an
appreciable amount of time given low ceilings. Coastal terminals
will see a brief period of gusty easterly to northeasterly winds
during the afternoon and evening with +RA.
Long Term...Ceilings will lift from west to east Friday night
and early Saturday as the humid remnants of Elsa departs to the
east... though restrictions in patchy fog are still possible
especially for sheltered valleys. VFR returns for the weekend
with a small chance TEMPO MVFR restrictions possible in
afternoon/evening showers. The next chance for more widespread
restrictions, at least south, comes early next week with the
approach of a warm front from the south.
&&
.MARINE...
Short Term...A weak boundary draped just south of the waters
this morning returns north as a warm front today into tonight.
Winds meanwhile will be fairly light, staying below 25 kt SCA
thresholds with seas likewise staying 4 ft or less.
Long Term...Remnants of Tropical Storm Elsa will move through
the coastal waters late on Friday bringing gusts to 35kts and a
Gale Watch has been issued. Seas meanwhile will build to 5-10 ft
over the outer waters, peaking in onshore flow just ahead of
Elsa's circulation. After the storm moves through high pressure
builds in for the weekend.
&&
.HYDROLOGY...
..Tropical moisture from Elsa will bring heavy rain...
NAEFS ensemble shows a 1000 kg /m/s Atmospheric river associated
with remnants of Tropical Storm Elsa moving into the region by 06Z
Friday. This is far above normal (near 30 year return based on
climatology) and more than sufficient moisture to produce
flooding. That said, research has consistently shown that the
AR is insufficient in an of itself to result in flooding. While
the abundant moisture is there, the flow remains from southwest
to northeast, up the coast, keeping it largely perpendicular to
the terrain. For the Whites, the main threat is training storms
as multiple rounds of precipitation move along this river. What
barriers might this moisture encounter to help ring it out?
Most straight forward is the Camden hills, which are easily
exposed to this flow direction, and a hot spot for flash
flooding along the coast. The largest barrier is of course the
White mountains and extending into western Maine. As the low
approaches on Friday winds will tend to curl around and into the
terrain, especially further east in Maine in the upper
Kennebec. Rainfall totals have generally increased in this
region with 2-3 inches now widespread. The third place to watch
for a focus of rainfall is along the coastal front. The existing
stationary front stretching from ME/NH border out into the Gulf
of Maine will try to lift northwards, and as the low develops
south of Block Island, the reinforcing NEly flow will tend to
strengthen the front. The combination of lifting along the front
and convergence as the wind decelerates off the water makes the
coastal corridor a place to watch for flooding as well. This is
nicely highlighted by both the HREF and the Excessive Rainfall
outlook. Here 4-5 inches is possible in a narrow band.
River flooding: River flows are starting off well below average,
which helps to minimize the risk. Currently guidance from the
Northeast RFC shows the upper Pemi at Woodstock reaching action
stage, and certainly this is one of the flashier basins so the
threat seems reasonable if possibly a bit underdone. Further south
across southern NH the only potential focus for rainfall is along
the coastal boundary where conditions are driest and terrain flat
thus low chance for river issues there. Moving into Maine there are
a few potential areas to highlight. As noted above the upper
Kennebec basin will be a target of continued upslope flow, and the
4.2 inch flood guidance at Skowhegan is certainly within reach.
Along the coastal front the potential for 4-5 inches throws the
Presumpscot river at westbrook into play for flooding.
Flash Flood Watch: While there are some isolated river flooding
possible, the main threat is for flash flooding with very
efficient rainfall processes, and thus a Flash Flood watch has
been issued. Rainfall rates in excess of 3"/hr are possible
within convective bands over the next few days, which will
quickly overwhelm even the driest conditions.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch from Friday morning through Saturday morning
for MEZ012>014-018>028-033.
High Surf Advisory from 5 PM Friday to 11 AM EDT Saturday for
MEZ023>028.
NH...Flash Flood Watch from 8 PM EDT this evening through Friday
evening for NHZ003>015.
High Surf Advisory from 5 PM Friday to 11 AM EDT Saturday for
NHZ014.
MARINE...Gale Watch from Friday afternoon through late Friday night for
ANZ150>152-154.
&&
NEAR TERM...Casey/Schroeter
SHORT TERM...Curtis
LONG TERM...CurtisHazardous weather outlook, Jul 8, 4:27 AM EDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 427 AM EDT Thu Jul 8 2021 NHZ014-090830- Coastal Rockingham- 427 AM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Large breaking waves are also possible from Friday afternoon through Saturday morning due to the system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-090830- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 427 AM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Large breaking waves are also possible from Friday afternoon through Saturday morning due to the system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NHZ003>013-015-090830- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 427 AM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012>014-018>022-033-090830- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands- 427 AM EDT Thu Jul 8 2021 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine and western Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001-002-090830- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 427 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Moderate to locally heavy rainfall is possible this afternoon through tomorrow as tropical moisture interacts with a stalled front. Training cells or convective rainfall rates may produce localized ponding and flooding in poorly drained locations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>152-154-090830- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 427 AM EDT Thu Jul 8 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-090830- Casco Bay- 427 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Tropical Storm Elsa will approach the Gulf of Maine on Friday. Southerly winds are expected to increase on Friday, perhaps approaching Gale Force with increasing wave action. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:04 AM EDT | Gale Watch | GYX | 24 hr | |
| Jul 8, 4:09 AM EDT | Flash Flood Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 39 hr |
Nearby
High Surf Advisories in Maine, 2021High Surf Advisories in New Hampshire, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.